Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kidney Failure
Aug 18, 2006

I have been on ARVs for one and half years now. At first I was on Triomune after a year I developed some side effects of Lipo and I switched to ABC and my latest CD4 count results are 242 but there is a problem which has come in. My doctor says i have developed a problem with my kidneys and they are considering switching the meds once again. I am so scared and worried about this issue. Should I continue taking my meds or go on a break. Please advise. What should I do to help the situation?

Response from Dr. Henry

It is unclear from your note which HIV regimen you are taking right now. The lamivudine in Triomune is cleared by the kidneys so if there is some kidney dysfunction the dose needs to be adjusted so the fixed dose in Triomune is often not appropriate. If you are taking abacavir the dose adjustments needed for patients with kidney problems is not well worked out but since it is mostly cleared by the liver often full doses are used until there is significant kidney impairment. I caution against stopping your HIV medications without consultation with your hIV specialist since resistance and clincial problems can develop when medications are stopped without careful planning. KH



Previous
Sustiva/Truvada and cocaine
Next
Twitching vs Lactic Acidosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement